I'm thinking I've increased too quickly?

Increased from 2.5 to 3 yesterday and today (been taking NDT 6 weeks) but just feel weird. My hands are shaky, my palpitations worse than usual (resting heart rate is 59 though, so not racing) tired, more anxious and a bit nauseous. Should I drop back down again, and if so - by how much?

Blah - I thought it was going so well :-(

9 Replies

  • Just drop the dose you increased for a few days. You should settle down. It's important to note your temp and pulse when adjusting doses.

  • Hi sip1,

    I think you may be increasing too fast. Try dropping that added dose. You may find that you have to decrease again because you will still be converting the dosage you were on a few weeks ago. Slow and steady wins the race........x

  • Thanks joesmum. Still feeling pretty poop today - still shaky all over, almost like internal shaking, and feeling sick on and off. I've dropped back down to 2.5, but I'm wondering if I should drop it back to 2? How long is this likely to last and I feel quite crappy.

  • Theres no harm in dropping back to 2 grains. You'll know pretty quickly if you feel a bit better. I get nauseas when I'm on too much or I've gone up too quickly. That's what happened to me when starting on armour. I felt nauseas for weeks and I just thought I had too much in my system to cope with. Dropped back and the nausea went. Didn't feel great but raised more slowly and the nausea didn't come back. It's worth a go. I go up by 1/4 of a grain only every couple of weeks. Any quicker than that and I feel dreadful, shaky. Depersonalised, nauseous.

  • That's reassuring to know - sometimes it's difficult to know what's causing what, and why sometimes!

  • Hey sip1! I have followed a couple of your posts on here, as I have just started self medicating as well with thyroid-s. I haven't seen any recent posts from yo, and was curious as to how your journey has been going? :)

  • Hiya brit :) Well, not so great at the moment, which is why I haven't really posted much. I was doing well on 2.5 - 2 3/4 on alternate days, and my blood results showed this was pretty much spot on. I don't entirely understand why, but the tiredness has come back quite considerably - it almost feels like I'm not taking any NDT at all! Whether it's still due to my adrenals, I don't know. No matter what I try and do to heal my adrenals, it never seems to last. I am looking into my other hormones at the moment, see if anything else is squiffy.

    How's things with you? :)

  • HI Sip,

    Just spotted your thread. I self-dose with NDT too. I'm hovering around the 2.1/4 and half grain in the afternoon. I find it quite a back and forth dance. But the take back down and rise back up slowly advice is spot on for me. I also have days when it seems like nothing is working but then I do do boom and bust the moment I feel better. Day before yesterday rode bike, walked two miles..could of kept going. Yesterday ...ouch! Today, tired.

  • I'm sorry to hear that! I saw on another post you had tried switching to naturethroid, did that seem to help at all? Were you able to get a script from your Dr for the naturethroid or is there a place that you can order without a script like thyroid-s? I have been on thyroid-s now for about two weeks. I have definitely seen improvements in my mood and energy levels (nothing too drastic yet as I'm only taking half a pill twice per day, going to increase slowly), and I've already lost a little bitfof weight, which is promising! However, when I first started taking it, the first couple days I felt like I had a lump in my throat. That has since subsided, but now I'm dealing with stomach pains. It's not when I take the medication, it's in the morning before I've taken my first dose, almost like it's being caused my the medication NOT being in my system (or in very low amounts anyway). It hurts pretty bad, but subsides after I take my morning dose. I just would like to know if it's caused by the fact that the medication is correcting a stomach issue (maybe low stomach acid?) So when it's not in my system first thing in the a.m. it's causing pain?? Or if the medication itself is actually causing some sort of problem. As of right now, that's my only real concern, but I certainly don't like it and don't want it to continue. My father died of stomach cancer at my current age, so any stomach issues always raise great concern with me. I didn't have any stomach troubles recently before starting the thyroid s, (although I've had some in the past) so I don't know what to think. Sorry for the book, just nice to find a place to talk with people who are going/have been through this process! :)

You may also like...